Est. 1961





2024 Pickles **IMA** Conference Melbourne 29 - 30 August 2024

Conference Program



imal.com.au

Conference Day 1 - Thursday 29 August

8.30am **Registration Desk Open** 8.30am to 5.15pm **Exhibitors Hall Open** 9.00am to 9.30am **Welcome and Opening Remarks** Jody Wright IMA CEO: Pickles: Gareth Rattray MC: Alex Caruana 9.30am to 10.30am Session 1 Staying Ahead - Cyber Update Presentation: Speaker: Blare Sutton, McGrathNicol Blare will provide an update on the current landscape of cyber Précis: threats and the importance of continuing to stay aware in order to mitigate risks. As technology, including AI, continues to evolve at a rapid rate, new cyber security challenges and opportunities arise. Blare will assist members to stay up to date with trends in cyber attacks, explore common vulnerabilities and discuss further practical strategies to bolster defences Time: 60 minutes Morning Tea/Coffee Break 10.30am to 11.00am 11.00am to 1.00pm Session 2 Panel: **Sector Forum** Chair: Daniel Taylor Panellists: Shaun Ferreira, Nissan Financial Services Australia Nora Minassian, TG Legal & Technology Representative from Westpac Bank Darren Cantor, Finance One Précis: An opportunity to discuss issues facing Agents including: increasing compliance and data security expectations · maximising efficiency and productivity in field work and collections · challenges being faced out on the field • creating reporting and updating efficiencies and effective communication Time: 120 minutes 1.00pm to 2.00pm Lunch 2.00pm to 2.45pm Session 3 Presentation: Collections Modernisation – Evolving Business Ideas in a **Changing Landscape** Speaker: John Ramage, Triple 3 Consultancy Pty Ltd Drawing on firsthand experience within the collections ecosystem Precis: (spanning clients and field agent services), John will share insights and experiences on enhancing client partnerships and adapting to industry shifts through innovative approaches. Clients seek partners who can successfully navigate and collaborate amidst change. Today's environment, shaped by competing forces of technology, automation, regulatory updates, and evolving procurement standards, brings new challenges and expectations. John will present ideas to help position your business effectively. A recurring question is, "Collections still Collecting?" With an increased emphasis on hardship and

vulnerability, many businesses have integrated new services, leading to a potential decline in field service activities. John will discuss these prevalent

shifts and the opportunities they present.

45 Minutes

Time:

Conference Day 1 - Thursday 29 August

2.45pm to 3.30pm **Session 4**

Presentation: The Small Business Owner's Perspective

Speaker: Jodie Bedoya, E-Matrix

Precis: Imagine being a struggling business owner who owes money and reaches

out to your organisation for assistance. What would you hope for? A common response from small business owners is simple: "A bit of empathy and some knowledge, so I don't feel like I am talking to a brick wall."

Jodie will talk you through the challenges of running a small business in Australia, with a view to help you with awareness, language and approach to

best assist your customer.

Remember: Behind that debt you are collecting, might just be a person

striving to keep their business afloat.

Time: 45 Minutes

3.30pm to 4.00pm Afternoon Tea/Coffee Break

4.00pm to 4.45pm **Session 5**

Presentation: Is Australia on the Rocky Road?

Speaker: Patrick Coghlan, CreditorWatch

Precis: Is Australia headed for an economic disaster or is it resilient enough to

withstand a downturn? What are the current key business risk index insights and what do the next 12 months look like? Patrick will explore the best and worst economic events and impacts for Australian businesses currently, the changes that have occurred in 2024 and how this has shaped the current economic climate. A challenging operating environment has placed additional strain on Australian businesses along with reduced consumer spending. What does this mean for continued business solvency, defaults

and consumer confidence?"

Time: 45 Minutes

4.45PM - END OF DAY I SESSIONS - DELEGATES AT LEISURE AND RETURN AT 7PM SHARP FOR DINNER

7.00pm to 11.00pm Conference Dinner



Conference Day 2 - Friday 30 August

8.30am Registration Desk Open

8.30am to 5.15pm **Exhibitors Hall Open**

8.30am to 9.00am Welcome Breakfast

9.00am to 10.00am Session 6 - Keynote Speaker

Presentation: Navigating the Tides of Change: Building Resilience and Leadership in

the Face of Stress

Speaker: Shaun O'Gorman, the StrongLife Project

Précis: Imagine being an overwhelmed leader facing high workplace stress and

seeking strategies for resilience and effective leadership. What guidance would you expect? Leaders thrive by using practical advice and real-life examples. Do you want to learn the tools and strategies that not only help manage stress, but also empower and inspire your team to thrive despite challenges?

Time: 60 minutes

10.00am to 10.45am Session 7

Presentation: How to Lose your Reputation in 5 Minutes

Speaker: Lyall Mercer

Précis: Lyall Mercer is a public relations and crisis communication strategist, speaker

and trainer. The trust of your customers, clients and other key stakeholders is essential to business success, yet in this age of social and digital media it is easy for business - small or large - to damage its reputation and lose this trust. Lyall will reveal how easy it's to become a reputation victim and how to

avoid the pitfalls.

Time: 45 minutes

10.45am to 11.15am Morning Tea/Coffee Break

11.15am to 12.00pm **Session 8**

Presentation: Excel and Be Well

Speaker: Anne Whatley-Dale, LivePresent

Précis: The challenge of building a business, or team, as well as a life, often

means your work ethic collides with your wellness ethic – and navigating being well moves to another day. Especially true when you've successfully addressed a difficult conversation or situation, only to be left wondering "what happened?" or with a lingering residual impact that can be hard to shake. The good news? It's easier than you think to excel in your work without

destroying yourself along the way.

Join Anne as she talks about how to deal with the challenges of business, selling, service, and management – and being well as you do it. One

conversation and one action at a time.

Time: 45 minutes

12.00pm to 12.45pm **Session 9**

Presentation: What's Legal and What's Not so Legal? Ensuring Compliance and

Fair Practices in Field Work

Speaker: Shane Sankey, Wallmans Lawyers

Précis: Shane will focus on recent changes and developments affecting how repossession agents and process servers carry out their daily duties. What is the current state of play in relation to the legal and compliance framework

the current state of play in relation to the legal and compliance framework governing repossessions, court orders and field call activities and what do lenders and agents need to navigate? Through practical insights and case studies, attendees will gain a comprehensive understanding of how to conduct mercantile agent activities within the bounds of the law whilst

maintaining respect for individual's rights.

Time: 45 minutes

Conference Day 2 - Friday 30 August

12.45pm to 1.45pm Lunch Break

1.45pm to 2.30pm **Session 10**

Presentation: Working with Customers in Vulnerable Circumstances:

A strengths-based approach

Speaker: Vanessa Herskope & Adam McConvell, Uniting

Précis: IMA members work with some of the most vulnerable in our community,

often during highly traumatic life events. In this session members will be supported to reflect on how their own practice can promote or hinder outcomes in the lives of people they work with. Members will build an understanding of the beneficial impact of using a strengths-based model

and how it can be implemented in practice.

Time: 45 minutes

2.30pm to 3.15pm **Session 11**

Presentation: Employment Law – From Restraints to Handcuffs

Speaker: Jim Parke, Australian Workplace Strategies

Précis: Jim will delve into the latest developments in employment law with a

focus on the intricate nuances of restraint of trade clauses and the federal government's proposed legislative intervention. Jim will also explore the recent criminalisation of wage theft and the importance of ensuring employees are paid their full entitlements. With the wage theft offence to carry a maximum of 10 years' imprisonment and fines in the millions of dollars, Jim will provide practical insights and actionable strategies, providing attendees a comprehensive understanding of their rights, obligations, and the evolving legal considerations in the realm of

employment relationships.

Time: 45 minutes

3.15pm to 4.00pm **Session 12**

Presentation: **Behind the Veil** Speaker: Dennis Foster

Précis: Dennis, retired police officer and former mercantile agent, will delve into the

often overlooked and misunderstood realms of repossessions and police encounters, shedding light on the stories that lie beneath. Be prepared for gripping narratives of repossession war stories and police investigations involving one of Melbourne's most notorious fraudsters. An entertaining and "behind the scenes" journey into the undoing of Graeme Effrett promises to capture your attention and provide for interesting discussion at closing drinks.

capture your attention and provide for interesting discussion at closing drinks.

Time: 45 minutes

4.00pm to 5.00pm Closing Drinks/Canapes and Thank Yous

IMA CEO: Jody Wright MC: Alex Caruana

